My mom is taking Prednisolone oral tabs daily in the morning. She is taking it for the past five years. Recently she got red spots on her body. The doctors stopped this medicine for weeks. she got very ill. At that time, she was on TB medication. TB is not detected, still prescribed. After getting worse, doctors stopped TB medicine and started steroid medication. She is fine now. Her dosage is 20 mg. her weight has increased a lot. She always feels very hungry. Her legs are swollen. Diet could not be controlled. Physical activity is least possible by her. Her condition is rheumatoid arthritis, and she is 62-year-old. Kindly give your opinion.
Welcome to icliniq.com.
For rheumatoid arthritis, now very good DMARDs (disease-modifying anti-rheumatic drugs) available. No need to take steroids for a long time. Probably she is suffering from vasculitis or other autoimmune disorder, which will give temporary relief with steroids and flare-up of symptoms.
So now she landed with steroid intake associated with Cushing syndrome, probably. So slowly wean off steroids over a period of six to ten weeks, followed by adding immune suppressant medication is useful. Get it RA (rheumatoid) factor, ANA (anti-nuclear antibodies), anti-RNP (ribonucleoprotein), anti-DS DNA (double-stranded DNA), ESR (erythrocyte sedimentation rate), and CRP (C-reactive protein) levels. Review with reports or consult with your physician. He will examine and treat you accordingly. I hope this was helpful.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
It has worn off now, and I have pain in more joints and a feeling of lumps under my feet ... Read fullI have rheumatoid arthritis with severe pain in joints. Kindly help.
Hello doctor, I am suffering from rheumatoid arthritis for the past four years and it was diagnosed six months ago ... A diagnosed case of rheumatoid arthritis on biological agent, still having ... Read fullIs it advisable to consume steroids while trying to get pregnant?
When checked with doctor, I was informed that the fluid has entered deep and need steroids to recover it ... Along with this steroid, doctor have given Clarinase and one more tablet named Gasec for preventing the stomach rel... Read full
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now